Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some estimates of norms of random matrices

Author: Rafal Latala
Journal: Proc. Amer. Math. Soc. 133 (2005), 1273-1282
MSC (2000): Primary 15A52; Secondary 60G15
Published electronically: December 15, 2004
MathSciNet review: 2111932
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for any random matrix $(X_{ij})$ with independent mean zero entries

\begin{displaymath}\mathbf{E}\Vert(X_{ij})\Vert\leq C \Big(\max_{i}\sqrt{\sum_{j... ...} X_{ij}^{2}}+ \sqrt[4]{\sum_{ij} \mathbf{E} X_{ij}^{4}} \Big),\end{displaymath}

where $C$ is some universal constant.

References [Enhancements On Off] (What's this?)

  • 1. S. Chevet, Séries de variables aléatoires gaussiennes à valeurs dans $E\hat \otimes \sb{\varepsilon}F$. Application aux produits Wiener abstraits, Séminaire sur la Géométrie des Espaces de Banach (1977-1978), Exp No. 19, École Polytechnique, Palaiseau, 1978. MR 0520217 (81g:60004)
  • 2. S. Geman, A limit theorem for the norm of random matrices, Ann. Probab. 8 (1980), 252-261. MR 0566592 (81m:60046)
  • 3. M. Ledoux, The concentration of measure phenomenon, American Mathematical Society, Providence, RI, 2001. MR 1849347 (2003k:28019)
  • 4. Y. Seginer, The expected norm of random matrices, Combin. Probab. Comput. 9 (2000), 149-166. MR 1762786 (2001a:62070)
  • 5. J.W. Silverstein, ,J. Multivariate Anal. 30 (1989), 307-311. MR 1015375 (90m:62121)
  • 6. S. Szarek, Condition numbers of random matrices, J. Complexity 7 (1991), 131-149. MR 1108773 (92i:65086)
  • 7. E. Wigner, Characteristic vectors of bordered matrices with infinite dimensions, Ann. of Math. 62 (1955), 548-564. MR 0077805 (17:1097c)
  • 8. Y.Q. Yin, Z.D. Bai and P.R. Krishnaiah, On the limit of the largest eigenvalue of the large sample covariance matrix, Probab. Theory Relat. Fields 78 (1988), 509-521. MR 0950344 (89g:60117)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A52, 60G15

Retrieve articles in all journals with MSC (2000): 15A52, 60G15

Additional Information

Rafal Latala
Affiliation: Institute of Mathematics, Warsaw University, Banacha 2, 02-097 Warszawa, Poland

Keywords: Random matrices, operator norm
Received by editor(s): June 27, 2002
Received by editor(s) in revised form: October 15, 2003
Published electronically: December 15, 2004
Additional Notes: This research was partially supported by KBN grant #2 PO3A 027 22
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society